What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 1, 1:56 PM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 1, 1:56 PM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
256 PM EDT Thu Aug 1 2024
.SYNOPSIS...
A warm and moist airmass will remain in place across the region
through the end of the week. This will lead to occasional
chances for showers and thunderstorms through Saturday. A drier
and more seasonable airmass will move in the Ohio Valley Sunday
and Monday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The outflow boundary from the overnight MCS made it to about
the Ohio River and then stalled out. This will likely begin to
lift back slowly to the north this afternoon ahead of the
approaching MCS from the west. The airmass along and south of
this remnant boundary will remain the most favorable/unstable
through late afternoon. As a result, the current thinking is
that the most significant severe threat will remain along and
south of this boundary as the MCS currently moving into
southwest Indiana moves east through late afternoon into early
evening. Thus, expect the best chance for any severe storms to
be mainly along and south of the Ohio River. Damaging wind and
heavy downpours will remain the main threat with this system.
Will have fairly high pops across our southern areas into early
evening and with mainly chance pops farther north. Once the MCS
moves through, expect pcpn to become more scattered and
decrease in coverage through the overnight hours. Lows tonight
will be in the upper 60s to lower 70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The upper level low will pivot east across our area Friday into
Friday night. As we destabilize through late morning and into
the afternoon, expect widespread, diurnally enhanced shower and
thunderstorm development. Flow will be relatively light which
should help limit the overall severe threat. However, with a
moist airmass in place, heavy downpours and localized flooding
will be possible. Highs on Friday will be in the mid to upper
80s with lows Friday night in the mid to upper 60s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
An upper level trough remains over the Ohio Valley on Saturday.
While the upper level trough persists, a surface trough will be
moving southeast of the area allowing northerly flow to develop
during the day in the lower levels. Lower PWATs may not arrive until
later Saturday evening which means that higher PWATs and skinny CAPE
profiles could support showers and storms on Saturday. The severe
threat remains low thanks to weak updrafts and weak shear. However,
there could be isolated flood threats if storms train or do not move
fast.
Rain chances diminish on Saturday night and dry weather persists
through Monday when a weak surface high builds into the region.
Despite dry conditions and northerly winds, forecast highs remain in
the upper 80s to near 90 for most locations to start next week.
Forecast uncertainty grows tremendously by the middle of next week
due to uncertainty around potential tropical activity over the
southeastern states. This tropical activity could impact both the
upper and lower level synoptic conditions over the eastern CONUS.
Until the tropical systems are better resolved, the forecast over
the Ohio remains closer to climatology. This means forecast highs
next week are close to seasonal averages and there are low end rain
chances each afternoon.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Shower activity has ended across our area at the moment but some
MVFR stratocu has developed across much of the area early this
afternoon. This should gradually lift and mix out as we
progress through mid afternoon. Meanwhile, the developing
convective complex back across southern Illinois will continue
to track east this afternoon into this evening. This should
affect mainly the southern TAF sites in the 22Z to 00Z timeframe
with some gusty winds possible, especially at KCVG/KLUK. Pcpn
should taper off through the evening hours with some MVFR to IFR
cigs developing late tonight into Friday morning. As the upper
level low drops down toward the region, more widespread showers
and thunderstorms will develop later Friday morning and into
the afternoon.
OUTLOOK...Thunderstorms are possible Friday into Saturday.
MVFR/IFR ceiling and visibilities possible Friday night into
Saturday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Campbell
AVIATION...JGL
Hazardous weather outlook, Aug 1, 5:34 PM EST, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
634 PM EDT Thu Aug 1 2024
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-022245-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
634 PM EDT Thu Aug 1 2024
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Tonight.
A few strong, possibly severe thunderstorms will be possible this
evening. Damaging winds will be the primary severe weather threat. Very
heavy rainfall may also occur, resulting in localized flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Several rounds of showers and storms are likely Friday. A strong or
severe storm with damaging winds can not be ruled out. In addition,
very heavy rainfall may occur, resulting in localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Local storm report, Aug 1, 5:34 PM EST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
634 PM EDT Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Gst 3 N Springboro 39.59N 84.23W
08/01/2024 M46 MPH Montgomery OH ASOS
&&Special weather statement, Aug 1, 5:41 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
641 PM EDT Thu Aug 1 2024
OHZ051-053-061-062-012315-
Montgomery OH-Clark OH-Greene OH-Miami OH-
641 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CLARK...NORTHWESTERN GREENE...EASTERN MONTGOMERY AND SOUTHEASTERN
MIAMI COUNTIES THROUGH 715 PM EDT...
At 641 PM EDT, a strong thunderstorm was located over Oakwood, moving
north at 30 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Dayton, Springfield, Kettering, Beavercreek, Huber Heights, Fairborn,
Trotwood, Miamisburg, Vandalia, Tipp City, Bellbrook, Moraine, New
Carlisle, Oakwood, Wright-Patterson Afb, West Carrollton, Enon,
Brown, Riverside, and Clayton.
This includes the following Interstates...
I-70 in Ohio between mile markers 32 and 51.
I-75 in Ohio between mile markers 45 and 70.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3993 8385 3960 8409 3966 8429 4000 8421
TIME...MOT...LOC 2241Z 200DEG 26KT 3972 8419
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPHSpecial weather statement, Aug 1, 5:50 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
650 PM EDT Thu Aug 1 2024
OHZ034-035-042-043-051-012315-
Darke OH-Auglaize OH-Shelby OH-Mercer OH-Miami OH-
650 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN SHELBY...
NORTHEASTERN DARKE...SOUTHWESTERN AUGLAIZE...SOUTHEASTERN MERCER AND
NORTHWESTERN MIAMI COUNTIES THROUGH 715 PM EDT...
At 650 PM EDT, a strong thunderstorm was located near Newport, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Sidney, New Bremen, Minster, Versailles, Newport, Bradford, Fort
Loramie, Hardin, Webster, Russia, Gettysburg, Osgood, North Star,
Lockington, Yorkshire, Polo, Newbern, Egypt, Darke County Airport,
and Willowdell.
This includes I-75 in Ohio between mile markers 88 and 90.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4010 8451 4033 8462 4044 8435 4024 8416
TIME...MOT...LOC 2250Z 240DEG 17KT 4028 8444
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPHLocal storm report, Aug 1, 6:23 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
723 PM EDT Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM Tstm Wnd Dmg 1 N Sidney 40.29N 84.16W
08/01/2024 Shelby OH Emergency Mngr
Tree down on a power line.
&&
ANSpecial weather statement, Aug 1, 6:33 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
733 PM EDT Thu Aug 1 2024
OHZ044-052-020000-
Champaign OH-Logan OH-
733 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN CHAMPAIGN
AND SOUTH CENTRAL LOGAN COUNTIES THROUGH 800 PM EDT...
At 733 PM EDT, a strong thunderstorm was located near St. Paris,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Urbana, St. Paris, West Liberty, Springhills, Millerstown, Kiser Lake
State Park, Westville, Lippincott, and Terre Haute.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4004 8386 4010 8402 4035 8387 4027 8362
TIME...MOT...LOC 2333Z 209DEG 21KT 4013 8390
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPHSpecial weather statement, Aug 1, 6:37 PM EST, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
737 PM EDT Thu Aug 1 2024
OHZ046-056-020015-
Licking OH-Delaware OH-
737 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
DELAWARE AND NORTHWESTERN LICKING COUNTIES THROUGH 815 PM EDT...
At 737 PM EDT, a strong thunderstorm was located near Johnstown,
moving northeast at 10 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Johnstown, New Albany, Hartford, and Center Village.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4009 8274 4010 8277 4013 8276 4013 8281
4016 8287 4035 8277 4035 8274 4028 8275
4027 8262 4019 8250
TIME...MOT...LOC 2337Z 220DEG 8KT 4016 8278
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH